Facebook Pixel

I have not had a period after being off of the pill since 22nd January.

By March 16, 2011 - 4:45pm
Rate This

Since being off of the pill I have not had a period or a bleed to date, but in the last 24-48hrs i have had slight abdominal pains, could my body just be ovulating with the possibilty of getting my period soon?
My husband and are not trying to have children yet and always use protection or the "pull out" method during sex.

Add a Comment1 Comments


Hi bettybee,
According to the Mayo Clinic:
Typically, your period should start again within three months after you stop taking the pill. Most women ovulate promptly and have a period within four to six weeks. But some women, especially those who took the pill to regulate their menstrual cycles, may not have a period for many months.
If you don't have a period within three months, take a pregnancy test to make sure you're not pregnant. If after six months you still don't have a period, see your doctor.
If you don't get your period for several months, you may have what's known as post-pill amenorrhea. The pill prevents your body from making hormones involved in ovulation and menstruation. When you stop taking the pill, it can take some time for your body to return to normal production of these hormones.

March 16, 2011 - 5:08pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!